In this paper (review) they suggest that gut dysbiosis is a driver of hypogammaglobulinemia. Gut dysbiosis has been found to be extremely common in ME/CFS in many studies.
Definition. Common variable immune deficiency (CVID) is a heterogeneous group of primary immunodeficiencies characterized by hypogammaglobulinemia and poor to absent specific antibody responses to vaccination.
Common variable immunodeficiency (CVID) is an immune disorder that not only causes increased susceptibility to infection, but also to inflammatory complications such as autoimmunity, lymphoid proliferation, malignancy, and granulomatous disease. Recent findings implicate the microbiome as a driver of this systemic immune dysregulation.
Here, we critically review the current evidence for a role of the microbiome in the pathogenesis of CVID immune dysregulation, and describe the possible immunologic mechanisms behind causes and consequences of microbial dysbiosis in CVID.
We integrate this evidence into a model describing a role for the gut microbiota in the maintenance of inflammation and immune dysregulation in CVID, and suggest research strategies to contribute to the development of new diagnostic tools and therapeutic targets.
I saw an immunologist early in my illness. These are the things that showed up on labs. EBV, VERY low NK cells, myelin sheath antibodies. T and B cells were also checked..........but I don't remember what the immunologist said about the results.
I'm in the UK and we have the National Health Service, however the dept do allergy too.
I don't have CVID, I have good antibody responses to vaccination.
They are now looking at lymphoproliferative disease and maybe x-linked lymphoproliferative disease. I don't think I have this either but it may be possible that I could have a mild form? What's interesting is that the trigger for x-linked lymphoproliferative disease is EBV with hypogammaglobulinemia. My illness started after a bout of EBV? I'm still of the opinion that my illness is caused by a smouldering EBV infection.
I've been taking valacyclovir for 12 months and I've tested for a slightly improved hypogammaglobulinemia and my energy levels have increased also over that time. I have a rash on my face what I like toi describe as an immature "Butterfly Rash", which is a dignostic fetaure of Lupus which has high ANA antibodies (I have low ANA antibodies). I have been using a hydrocortisone cream on it for 17 years and this now doesent need that cream but I do use every other day vasaline to stop the skin flaking.
I've also suffered less infections (colds etc) in the last year with their severity reduced also. Previously I would catch everything going and the severity would be greater than others.